Hail, Dorchester
- When
- August 26, 12:12 AM EST
- Where
- Dorchester County, 0.69 mi S of Cambridge
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.560, -76.080
Penny size hail was reported by a deputy in Cambridge.
Isolated Severe Thunderstorm produced large hail in Cambridge in Dorchester County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Isolated Severe Thunderstorm produced large hail in Cambridge in Dorchester County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 25, 9:26 PM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1026 PM EDT SAT AUG 25 2007
.SYNOPSIS...
HIGH PRESSURE REMAINS OFF THE SOUTHEAST COAST TONIGHT. A COLD
FRONT APPROACHES FROM THE NORTHWEST SUNDAY...THEN STALLS OVER THE
AREA SUNDAY AFTERNOON AS A WEAK AREA OF LOW PRESSURE MOVES EAST
ALONG IT. THE FRONT THEN MOVES INTO THE CAROLINAS MONDAY AND
TUESDAY. HIGH PRESSURE BUILDS IN FROM THE NORTH BY MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ADDED SCT/LIKELY POPS TO FAR NNW SXNS OF FA INVOF AXIS OF ONGOING
CNVTN. THREAT IS FOR LCLLY HVY RA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
ANTHR CHALLENGING FCST AHEAD ON SUN. FRNTL BNDRY PROGGED TO NR NRN
CNTYS AFTR 15Z...BNDRY STALLS ACROSS RGN AS WEAK VORT MOVES NE ALONG
IT. THIS WILL ENHANCE CHC FOR RAINFALL ACROSS NRN CNTYS SUN AFTRN.
EXPCT ENUF HTNG ERLY FOR TMPS TO RISE INTO L-M90S B4 CLDS / PCPN
OVRSPRDS RGN. GIVEN THE AMT OF HTNG AND PROGGED PARAMETERS...WILL
PRBLY BE IN SLGHT RISK AREAS SUN AFTRN...MAINLY FOR DMMG WINDS/HAIL.
DO NOT XPCT ANY HEAT ADVSRY CRITERIA ATTM. HIGHEST POPS WILL BE N
TAPERING OFF TO LOW CHC ACROSS SERN AREAS. BNDRY SLOWLY SAGS INTO
N CAROLINA SUN NITE AND MON...BUT ENUF LL MSTR ARND TO KEEP CHC
POPS IN THRU MON. HIGHS ON MON BACK TO NR SEASONAL NRMLS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WEAK RIDGE BUILDS INTO MID ADTLNC RGN BY MID WEEK. NXT CDFRNT PROGGED
ACROSS RGN THU WITH A SHOT OF COOLER THAN NORMAL AIR PROGGED FOR THE
START OF THE HOLIDAY WKEND.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS OVERNIGHT WITH PERIODS OF FOG IN SOME LOCATIONS. WEAK
FRONTAL BNDRY TO PUSH THRU THE AREA ON SUN. TEMPO IFR/MVFR
CONDITIONS POSSIBLE WITH MORNING ISOLATED -SHRA AND AFTERNOON
TSTMS. HIGH PRES WILL GRADUALLY BUILD INTO REGION BY LATE
MONDAY/EARLY TUE. INSTABILITY WITH DECAYING BNDRY LIKELY TO KEEP
GOOD CHC OF TSTMS MON AND TUE FOR SE VA COAST AND NE NC.
&&
.MARINE...
NO FLAGS IN THE NEAR TERM...SLY FLOW TONIGHT OUT AHEAD OF APPRCHG
COLD FRONT...INCREASING TO 15-20KTS ON COAST...ABOUT 15KTS BAY/SND.
SEAS MAY BRIEFLY APPRCH 5 FT AT BUOY 44009 LATER THIS EVENG...BUT
WILL KEEP CONDITIONS JUST BELOW SMALL CRAFT FOR NOW (STILL ONLY 3.6
AT 3PM). FRONT OVERSPREADS/BISECTS THE REGION SUNDAY...S TO SE FLOW
ACRS SRN ZONES...E TO NLY FLOW NRN BAY/COAST. THE FRONT WILL STALL
IN THIS POSITION...BEFORE VERY GRADUALLY MOVING FARTHER SOUTH MONDAY
MORNING. WIND SPEEDS WILL ONLY BE 10-15KTS (OR LESS) WITH THE FRONT
AS THERE IS NO REAL COLD SURGE. INTO MIDWEEK...EASTERLY FLOW
CONTINUES AS AREA REMAINS IN BETWN HIGH PRESSURE ACRS NEW
ENGLND...AND LOW PRESSURE OFF THE CSTL CAROLINAS. WIND SPEEDS STILL
NOT PARTICULARLY STRONG BUT ANTICIPATE MODERATE RISK OF RIPS WITH
SWELL PERIODS AT OR ABOVE 10 SEC.
&&
.CLIMATE...
SUN AUG 26TH
RECORD HIGHS YEAR
SALISBURY 98 DEGREES....1948
RICHMOND 99 DEGREES....1975
NORFOLK 97 DEGREES....1954
ELIZABETH CITY 100 DEGREES....1943
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MPR
NEAR TERM...25
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...JEF/KCS
MARINE...LKB
CLIMATE...LKBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 615 AM EDT SAT AUG 25 2007 NCZ012>016-030>032-VAZ048-049-060>097-261015- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 615 AM EDT SAT AUG 25 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AND FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-VAZ098-261015- INLAND CURRITUCK-VIRGINIA BEACH- 615 AM EDT SAT AUG 25 2007 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AND FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-261015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 615 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-VAZ099-100-261015- INLAND WORCESTER-ACCOMACK-NORTHAMPTON VA- 615 AM EDT SAT AUG 25 2007 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AND FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-261015- MARYLAND BEACHES- 615 AM EDT SAT AUG 25 2007 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AND FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-261015- DORCHESTER-WICOMICO-SOMERSET- 615 AM EDT SAT AUG 25 2007 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AND FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-261015- OUTER BANKS CURRITUCK- 615 AM EDT SAT AUG 25 2007 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK HEAT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM ACTIVITY WILL BE POSSIBLE SUNDAY INTO MONDAY. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AND FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 951 PM EDT SAT AUG 25 2007 VAZ048-049-260400- FLUVANNA-LOUISA- INCLUDING THE CITY OF...LOUISA 951 PM EDT SAT AUG 25 2007 ...THUNDERSTORMS WITH HEAVY RAIN OVER THE CENTRAL PIEDMONT IN VIRGINIA... AT 947 PM...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS OVER FLUVANNA AND LOUISA COUNTIES. THE STORMS WERE MOVING NORTHEAST 25 MPH...AND ARE EXPECTED TO CONTINUE TO MOVE ACROSS THESE COUNTIES THROUGH 11 PM. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO... EXPECT HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ASSOCIATED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA...AND REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1028 PM EDT SAT AUG 25 2007 VAZ062-063-069-071-260315- GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN VA- 1028 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORM MOVING THROUGH POWHATAN COUNTY... AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF POWHATAN...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JEFFERSON...AND...GOODWINS STORE AT 1035 PM EDT...FINE CREEK MILLS...AND...CROZIER AT 1045 PM EDT...SABOT...AND...SUBLETTS AT 1050 PM EDT...MANAKIN AT 1055 PM EDT...CENTERVILLE AT 1100 PM EDT...SHORT PUMP...AND...TUCKAHOE AT 1110 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 109 AM EDT SUN AUG 26 2007 MDZ021-260615- DORCHESTER MD- 109 AM EDT SUN AUG 26 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN DORCHESTER COUNTY... AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAMBRIDGE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LINKWOOD AT 120 AM EDT...SECRETARY AT 125 AM EDT...EAST NEW MARKET AT 130 AM EDT...HURLOCK AT 140 AM EDT. WIND GUSTS TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
The Dover AFB radar (KDOX), 63 km away, was scanning. The volume nearest the first event began at 05:13 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported by a deputy in Cambridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57475.